-Giuseppe Alý-

Giuseppe Alý is a member of Evolutionary Systems Group (ESG)

 

Research interests
  • Theoretical and numerical study of partial-differential-algebraic equations
  • Modeling of semiconductor devices
  • Fluiddynamics e magnetohydrodynamics
  • General relativity

Education and Academic
  • Degree in Mathematics at the University of Catania
  • Ph.D. in Mathematics at the University of Catania
     
Some Recent Publications
  • Alý G., Rotundo N., An existence result for elliptic partial differential-algebraic equations arising in semiconductor modeling, Nonlinear Analysis, 72 (2010), pp. 4666--4681.
  • Alý G., Li Chen, Jungel A., Yue-Jun Peng, The zero-electron-mass limit in the hydrodynamic model for plasmas, Nonlinear Analysis, 72 (2010), pp. 4415--4427.
  • G. Alý, PDAE models of integrated circuits, Math. Comp. Mod., 51 (2010), pp. 915-926 (doi:10.1016/j.mcm.2009.08.025). dx.doi.org/10.1016/j.mcm.2009.08.025
  • Alý, G., Bartel, A., Guenther, M., Existence and uniqueness for an elliptic PDAE model of integrated circuits, SIAM J. Appl. Math. (SIAP), 70(5), pp. 1587--1610 (2010). (URL: http://link.aip.org/link/?SMM/70/1587, DOI: 10.1137/070702138)
  • G. Alý, J.K. Hunter, Orientation waves in a director field with rotational inertia, Kinetic and Related Models (KRM), 2(1) (2009), pp. 1--37.
  • G. Alý, G. Mascali, Variational formulation of the steady Boltzmann equation for semiconductors and applications}, Nuovo Cimento B, 123 (2008), pp. 95--120.
  • G. Alý, J.K. Hunter, Diffractive Nonlinear Geometrical Optics for Variational Wave Equations and the Einstein Equations, Comm. Pure Appl. Math., 60 (2007) 10, pp. 1522--1557.
  • Alý, G., Furuholt, V., Natalini, R.,Torcicollo, I., A mathematical model of sulphite chemical aggression
    of limestones with high permeability. Part I. Modeling and qualitative analysis, Transport in Porous Media, 69 (2007), pp. 109--122 (DOI 10.1007/s11242-006-9067-2).
  • G. Alý, G., Furuholt, V., Natalini, R.,Torcicollo, I., A mathematical model of sulphite chemical aggression
    of limestones with high permeability. Part II: Numerical approximation, Transport in Porous Media, 69 (2007), pp.175--188 (DOI 10.1007/s11242-006-9068-1).
  • Alý, G., Torcicollo, I., Vessella, S., Inverse doping problems for a P-N junction, Journal of Inverse and Ill-Posed Problems, Volume 14, Number 6, 2006, pp. 537--546.
  • Alý, G., Anile, A.M., Mascali, G., Variational Methods for the steady Boltzmann equation for semiconductors, Rendiconti del Circolo Matematico di Palermo, Serie II, Suppl. 78, 2006, pp. 11--18.
    Alý, G., Frosali, G., Quantum hydrodynamic models for the two-band Kane system, Nuovo Cimento B, 120 (2005) 12, pp. 1279--1298.
  • Alý, G., Bartel, A., Guenther, M., Parabolic differential-algebraic models in electrical network design, SIAM Multiscale Model. Simul., 4 (2005) 3, pp. 813--838.
  • Alý, G., Frosali, G., Manzini, C., On the drift-diffusion model for a two-band quantum fluid at zero-temperature, Ukrainian Math. J., 57(2005) 6, pp. 723--730.
  • Alý, G., Torcicollo, I., Nonlinear stability of smooth solutions of the energy-transport model for semiconductors, ZAMM, 85 (2005) 4, pp. 267--276.
  • Alý, G., Global existence of smooth solutions of the N-dimensional Euler-Poisson model, SIAM J. Math. Anal., {\bf 35} (2003) 2, pp. 389--422.
  • Alý, G., Low Mach number flows in time-dependent domains, SIAM J. Appl. Math., 63 (2003) 6, pp. 2020--2041.
  • Alý, G., Bartel, A., Guenther, M., Tischendorf, C., Elliptic partial differential-algebraic multiphysics models in electrical network design, M3AS, 13 (2003) 9, pp. 1261--1278.
  • Alý, G., Hunter, J.K., Nonlinear surface waves on a tangential discontinuity in magnetohydrodynamics,
    Quart. Appl. Math., 61 (2003) 3, pp. 451--474.
  • Alý, G., Juengel, A., Global smooth solutions to the multi-dimensional hydrodynamic model for two-carrier plasmas, J. Differential Equations, 190 (2003), pp. 663--685.
  • Alý, G., Hunter, J.K., Parker, D.F., Hamiltonian equations for scale-invariant waves, Stud. Appl. Math., 108 (2002), pp. 305--321.
  • Alý, G., Hunter, J.K., The Resonant Interaction of Sound Waves with a Large Amplitude Entropy Wave, SIAM J. Appl. Math., 61 (2000) 1, 131--148.
  • Alý, G., Bini, D., Rionero, S., Global Existence and Relaxation Limit for Smooth Solutions to the Euler-Poisson Model for Semiconductors, SIAM J. Math. Anal., 32 (2000) 3, 572--587.
  • Alý, G., Hunter, J.K., Large amplitude gravitational waves, J. Math. Phys., 40 (1999) 6, 3035--3052.
  • Alý, G., Hunter, J.K., Wave Interaction in Magnetohydrodynamics, Wave Motion, 27 (1998), 257--277.
  • Alý, G., Marcati, P.A., Natalini, R., Hydrodynamical Models for Semiconductors, Proceedings of the 3rd International Congress on Industrial and Applied Mathematics (ICIAM), Hamburg, 3-7 luglio 1995, ZAMM Z. Angew. Math. Mech., 76, (1996) S2, 301--304.
  • Alý, G., Romano, V., Jump Conditions for a Radiating Relativistic Gas, Journal of Mathematical Physics,
    J. Math. Phys., 35 (1994), 2878--2901.